MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1.5MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1.5MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035431530
Medical Device Problem Codes Break (1069); Migration (4003)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not returned.
 
Event or Problem Description
It was reported that the subject coil was used as the last coil during embolization procedure for aneurysm located at the anterior communicating artery (acom).The physician had difficulty positioning the subject coil in the target lesion.The physician tried multiple times to adjust the position of the subject coil; however, the subject coil delivery wire broke and was flushed to the distal of the vessel with the main coil and the procedure was stopped.Post procedure computed tomography (ct) showed that the broken delivery wire was in the vessel.A snare device was used during this procedure.There were no clinical consequences reported due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, visual, dimension and functional testing could not be performed.In case of this complaint, it is most likely that the main coil encountered difficulty engaging of the target vessel and later delivery wire broke inside the patient resulting in migration of fragments inside the vessel due to some handling issue or procedural factors encountered during use.It also has been reported that the several reposition attempts were performed along with a non-stryker microcatheter, this may also have contributed to the failures reported.As per additional information, no damage was noted to the device prior to use, an assignable cause of procedural factors was assigned to the as reported issues 'nv ¿ device difficult engaging target vessel', 'nv ¿ un-retrieved device fragments' and 'nv ¿ coil delivery wire broken fractured', as the issues are associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural factors and/or anatomical factors use, the device performance was limited.

Brand Name
TARGET HELICAL NANO 1.5MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7860553
Report Number3008881809-2018-00395
Device Sequence Number13944799
Product Code HCG
UDI-Device Identifier04546540698049
UDI-Public04546540698049
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2021
Device Catalogue NumberM0035431530
Device Lot Number20389305
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age55 YR
Patient Weight80